Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS El Paso, TX

May 25, 2007Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at May 25, 2007, 11:22 AM MDT for Hudspeth County, Texas. It took effect at May 25, 2007, 11:33 AM MDT. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 11:22 AM MDT (17:22 UTC)
In effect from
May 25, 2007, 11:33 AM MDT
Expired
May 25, 2007, 1:15 PM MDT
In force
102 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 251733
FFWEPZ
TXC229-251915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1122 AM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 115 PM MDT

* AT 1114 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

BACK BUILDING STORMS HAVE CONTINUED TO DUMP THREE TO FOUR INCHES OF 
RAIN ON EXTREME WEST CENTRAL HUDSPETH COUNTY.  MOTORISTS ALONG 
INTERSTATE 10 AND HIGHWAY 20 BETWEEN FORT HANCOCK AND TORNILLO 
SHOULD BE PREPARED WATER FLOWING OVER THE ROADWAYS.  IN ADDITION 
SMALLER SECONDARY ROADS IN THE AREA MAY BE WASHED OUT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3131 10601 3127 10591 3147 10581 3149 10594

$$

TSB
1 follow-up statement
000 
WGUS74 KEPZ 251914
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
109 PM MDT FRI MAY 25 2007

TXC229-251919-
HUDSPETH TX-
109 PM MDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM MDT FOR WEST CENTRAL
HUDSPETH COUNTY...

THE THUNDERSTORMS THAT HAD PROMPTED THE FLASH FLOOD WARNING HAVE 
WEAKEND AND MOVED OUT OF THE WARNED AREA...SO THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.  LIGHT TO MODERATE RAIN CONTINUES 
TO IN PARTS OF HUDSPETH COUNTY.  MOTORISTS ALONG INTERSTATE 10 
SHOULD BE PREPARED FOR WATER PONDING ON THE ROADWAY AND LOWERED 
VISIBILITIES IN THE THUNDERSTORMS.


LAT...LON 3131 10601 3127 10591 3147 10581 3149 10594

$$

TSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:29 AM MDT, 7 hours 53 minutes earlier.

Area forecast discussion, May 25, 3:29 AM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT FRI MAY 25 2007

.SYNOPSIS...
MOISTURE FLOWING INTO THE REGION FROM THE EAST WILL MAKE THE
ATMOSPHERE INCREASINGLY UNSTABLE TODAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED. SOME OF THE STORMS MAY BE SEVERE...
PRODUCING LARGE HAIL AND STRONG WINDS. HEAVY RAINFALL WITH
LOCALIZED FLOODING MAY BE POSSIBLE FROM THUNDERSTORMS THROUGH
SATURDAY. A GRADUAL DRYING TREND WILL OCCUR ACROSS THE REGION FROM
WEST TO EAST SUNDAY AN MONDAY WITH THUNDERSTORMS BECOMING LESS
FREQUENT. A WEST FLOW ACROSS THE REGION WILL MAINTAIN DRY
CONDITIONS TUESDAY AND WEDNESDAY WITH ABOVE NORMAL TEMPERATURES
EXPECTED.

&&

.DISCUSSION...
THE FORECAST REMAINS ON TRACK FOR ACTIVE WEATHER PATTERN TODAY AND
THROUGH THE WEEKEND. A LOW LEVEL SOUTHEAST FLOW CONTINUES TO PUMP
MOISTURE INTO THE REGION AS EVIDENCED BY LARGE DEW POINT JUMPS IN
THE PAST 24 HOURS. WITH THE ADDITIONAL MOISTURE...THE ATMOSPHERE
HAS BECOME MORE UNSTABLE WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO DEVELOP TODAY AND CONTINUE INTO TONIGHT AND AGAIN ON
SATURDAY. WITH DECENT DIRECTIONAL SHEAR AND HIGH CAPE VALUES IN
PLACE...SOME OF TODAYS STORMS MAY APPROACH SEVERE CRITERIA...
CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. THE ABUNDANT
MOISTURE AS INDICATED BY PRECIP WATER VALUES ABOVE 150 PERCENT
WILL ALLOW THUNDERSTORMS TO BECOME EFFICIENT RAIN PRODUCERS
RESULTING POSSIBLE HEAVY RAINFALL AND LOCALIZED FLOODING FROM SLOW
MOVING STORMS. WEAKER WIND PROFILES ON SATURDAY MAY MINIMIZE THE
SEVERE THREAT BUT HEAVY RAINFALL WILL BE POSSIBLE AS STORMS WILL
NOT MOVE AS FAST.

RAIN CHANCES WILL BEGIN TO DIMINISH ON SUNDAY AS THE MOISTURE WILL
BEGIN A SLOW RETREAT EASTWARD SUNDAY AND MONDAY. BEST RAIN CHANCES
WILL BE EAST OF THE RIO GRANDE BOTH DAYS. TUESDAY AND WEDNESDAY
LOOK TO BE DRY AS WEST FLOW KEEPS MOISTURE PUSHED TO THE EAST.
HIGH PRESSURE ALOFT OVER THE WESTERN PART OF THE COUNTRY WILL
CAUSE DAY TIME TEMPERATURES TO WARM WELL ABOVE NORMALS FOR MUCH OF
NEXT WEEK WITH MID TO UPPER 90S POSSIBLE FOR THE DESERT LOWLANDS.
ANOTHER COLD FRONT WILL BRUSH THE AREA THURSDAY WITH A SLIGHT
CHANCE OF THUNDERSTORMS POSSIBLE ALONG THE EASTERN ZONES THURSDAY
AND FRIDAY.

&&

.AVIATION...VALID 25/12Z-26/12Z
VFR CONDITIONS EXPECTED THROUGH MORNING. AREAS OF MVFR CIGS AND
VSBY NEAR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  63  84  63  88 /  50  50  30  30  20
SIERRA BLANCA TX        84  61  82  61  85 /  50  40  40  30  30
LAS CRUCES              85  60  85  61  87 /  50  50  30  30  20
ALAMOGORDO              84  59  82  61  90 /  50  40  40  30  20
CLOUDCROFT              60  44  61  43  65 /  60  60  40  40  30
TRUTH OR CONSEQUENCES   82  59  84  59  86 /  40  50  30  20  20
SILVER CITY             78  51  77  51  80 /  40  30  20  20  10
DEMING                  85  60  85  61  87 /  50  40  30  20  20
LORDSBURG               87  60  88  61  87 /  20  20  20  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, May 25, 6:05 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MDT FRI MAY 25 2007

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
605 AM MDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL FUEL SCATTERED THUNDERSTORMS
TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...
CAPABLE OF PRODUCING 1 TO 2 INCH HAIL AND STRONG WIND GUSTS.
HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS WITH
LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGES NEAR
THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON SATURDAY
WITH LOCALLY HEAVY RAINFALL POSSIBLE. STORMS WILL ALSO PRODUCE
STRONG WIND GUSTS AND SMALL HAIL. THUNDERSTORM CHANCES WILL
DIMINISH ON SUNDAY AND MONDAY AS MOISTURE LEVELS GRADUALLY LOWER
FROM WEST TO EAST. TUESDAY AND WEDNESDAY WILL BE DRY WITH A SLIGHT
CHANCE OF STORMS EAST THE RIO GRANDE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CALLED UPON TO PROVIDE INFORMATION ON ONGOING
WEATHER IN THEIR AREA.

LUNDEEN

In the hours before

Special weather statement, May 25, 6:17 AM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MDT FRI MAY 25 2007

NMZ022>025-030>032-TXZ055-056-260030-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
617 AM MDT FRI MAY 25 2007

...THUNDERSTORMS LIKELY ACROSS THE AREA TODAY...A FEW POSSIBLY
APPROACHING SEVERE CRITERIA...

A MOIST AND UNSTABLE AIR MASS HAS MOVED INTO THE AREA AS PART OF A
SOUTHEASTERLY FLOW ACROSS THE REGION. SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED IN HUDSPETH COUNTY THIS MORNING. MORE
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AS THE DAY PROGRESSES.
A FEW OF THE STORMS MAY APPROACH SEVERE CRITERIA...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HEAVY RAINFALL WILL
ALSO BE POSSIBLE FROM THUNDERSTORMS WITH LOCALIZED FLOODING OF LOW
LYING AREAS AND DRAINAGES NEAR STORMS POSSIBLE. ADDITIONAL
THUNDERSTORMS WILL FORM AGAIN TONIGHT AND TOMORROW.

STAY TUNED TO THE NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR
LATEST INFORMATION AS THIS WEATHER PATTERN DEVELOPS.

GNL
Special weather statement, May 25, 10:40 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1040 AM MDT FRI MAY 25 2007

TXZ056-251800-
HUDSPETH TX-
1040 AM MDT FRI MAY 25 2007

...HEAVY RAIN WILL CONTINUE FOR HUDSPETH COUNTY...

A LINE OF STRONG TO MODERATE THUNDERSTORMS WERE NEARLY STATIONARY
ACROSS CENTRAL HUDSPETH COUNTY.  THE THUNDERSTORMS GENERALLY
FOLLOWED INTERSTATE 10 FROM WESTERN HUDSPETH COUNTY RIGHT ON ACROSS
TO FAR EASTERN HUDSPETH COUNTY.  RADAR RAINFALL ESTIMATES OF ONE
HALF AND INCH TO AN INCH ARE INDICATED.  MOTORISTS IN CENTRAL
HUDSPETH COUNTY ESPECIALLY ALONG INTERSTATE 10 SHOULD BE CAUSES FOR
PONDING WATER ON THE ROADWAY AND LOWERED VISIBILITIES.  IN ADDITION
OFF THE INTERSTATE NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS MAY
QUICKLY FILL WITH WATER.  REMEMBER NEVER ATTEMPT TO CROSS A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

TSB

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.